Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 22, 2018, 7:49 PM EDT for Mason County, West Virginia; Gallia County, Meigs County, Ohio. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 23, 2018, 5:24 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Meigs County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:00 PM EDT | FLASH FLOOD | 1 W Evergreen, OH | HIGH WATER COVERING SR 850 IN BOTH DIRECTIONS BETWEEN SR 588 AND SR 554. VIA OHGO |
| Jun 22, 9:00 PM EDT | FLASH FLOOD | 1 W Kyger, OH | HIGH WATER COVERING SR 554 IN BOTH DIRECTIONS BETWEEN SR 160 AND SR 7. VIA OHGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
844
WGUS51 KRLX 222349
FFWRLX
OHC053-105-WVC053-230245-
/O.NEW.KRLX.FF.W.0032.180622T2349Z-180623T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
749 PM EDT FRI JUN 22 2018
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Southwestern Meigs County in southeastern Ohio...
Northeastern Gallia County in southeastern Ohio...
Northwestern Mason County in western West Virginia...
* Until 1045 PM EDT.
* At 749 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen on very saturated ground.. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Rutland, New
Haven, Mason, Middleport, Syracuse, Hartford City, Henderson,
Vinton, Cheshire, Adamsville, Lakin, Salem Center, Dexter, Letart,
Kyger and Centerpoint.
Additional rainfall amounts of one half inch to an inch are possible
in the warned area.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
LAT...LON 3904 8243 3903 8232 3910 8231 3909 8194
3881 8192 3884 8245
$$
124 follow-up statements
463
WGUS71 KRLX 230119
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
919 PM EDT FRI JUN 22 2018
OHC053-105-WVC053-230245-
/O.CON.KRLX.FF.W.0032.000000T0000Z-180623T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meigs OH-Gallia OH-Mason WV-
919 PM EDT FRI JUN 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN MEIGS...NORTHEASTERN GALLIA AND NORTHWESTERN MASON
COUNTIES...
At 917 PM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Up to two inches of rain have already
fallen. There were reports of flooded roadways near Kyger and
Evergreen in Gallia County.
Some locations that will experience flooding include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Rutland, New Haven,
Mason, Middleport, Syracuse, Hartford City, Henderson, Vinton,
Cheshire, Adamsville, Lakin, Salem Center, Dexter, Letart, Kyger and
Centerpoint.
Additional rainfall amounts of one half inch to an inch are possible
from another round of showers and thunderstorms moving into the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3904 8243 3903 8232 3910 8231 3909 8194
3881 8192 3884 8245
$$
12552
WGUS51 KRLX 230243
FFWRLX
OHC053-105-WVC053-230545-
/O.EXT.KRLX.FF.W.0032.000000T0000Z-180623T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1043 PM EDT FRI JUN 22 2018
The National Weather Service in Charleston West Virginia has extended
the
* Flash Flood Warning for...
Southwestern Meigs County in southeastern Ohio...
Northeastern Gallia County in southeastern Ohio...
Northwestern Mason County in western West Virginia...
* Until 145 AM EDT.
* At 1039 PM EDT, Doppler radar indicated Doppler radar indicated
thunderstorms produced heavy rain across the warned area. Up to
two inches of rain have already fallen. There were reports of
flooded roadways near Kyger and Evergreen in Gallia County.
* Some locations that will experience flooding include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Rutland, New
Haven, Mason, Middleport, Syracuse, Hartford City, Henderson,
Vinton, Cheshire, Adamsville, Lakin, Salem Center, Dexter, Letart,
Kyger and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3904 8243 3903 8232 3910 8231 3909 8194
3881 8192 3884 8245
$$
12404
WGUS51 KRLX 230536
FFWRLX
OHC053-105-WVC053-230945-
/O.EXT.KRLX.FF.W.0032.000000T0000Z-180623T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
136 AM EDT SAT JUN 23 2018
The National Weather Service in Charleston West Virginia has extended
the
* Flash Flood Warning for...
Southwestern Meigs County in southeastern Ohio...
Northeastern Gallia County in southeastern Ohio...
Northwestern Mason County in western West Virginia...
* Until 545 AM EDT.
* At 131 AM EDT, Doppler radar indicated showers and thunderstorms
produced heavy rain across the warned area Friday and Friday
evening. Up to two inches of rain had fallen across the area.
Flash flooding is already occurring along small streams and creeks
and poor drainage areas and low spots.
* Some locations that will experience flooding include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Rutland, New
Haven, Mason, Middleport, Syracuse, Hartford City, Henderson,
Vinton, Cheshire, Adamsville, Lakin, Salem Center, Dexter, Letart,
Kyger and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3904 8243 3903 8232 3910 8231 3909 8194
3881 8192 3884 8245
$$
21713
WGUS71 KRLX 230924
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
524 AM EDT SAT JUN 23 2018
OHC053-105-WVC053-230931-
/O.CAN.KRLX.FF.W.0032.000000T0000Z-180623T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meigs OH-Gallia OH-Mason WV-
524 AM EDT SAT JUN 23 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MEIGS...NORTHEASTERN
GALLIA AND NORTHWESTERN MASON COUNTIES IS CANCELLED...
The Flash Flood warning has been replaced by an Areal flood warning
and has been expanded in area coverage. Flooding is still occurring
along small streams and creeks and several roads are still closed
due to high water.
LAT...LON 3904 8243 3903 8232 3910 8231 3909 8194
3881 8192 3884 8245
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 7:32 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 22, 7:32 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
732 PM EDT Fri Jun 22 2018
.SYNOPSIS...
Frontal boundary in vicinity into the weekend with showers and
storms. Drier early in the work week. Cold front late Wednesday
brings rain chances back to the region.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 730 PM Friday...
No significant changes, although did bump up pops a bit earlier
based on current radar trends.
As of 150 PM Friday...
Nearly stacked low pressure system moving from central IL into
IN with a warm front extending across central OH into
central/northern WV. A cold front extends through IN into
central KY. As the surface low pressure system moves through IN
and into the Great Lakes tonight into tomorrow, the warm front
is expected to linger across the northern forecast area, and
then we will see the cold front moving through Saturday. Have
the highest POPs this afternoon across the north near the warm
front, with more scattered showers and thunderstorms tonight and
tomorrow as moisture thins out a bit. Instability is fairly
limited today and we did not get much thunder this morning, but
with some peaks of sun early this afternoon we have built
enough instability to give a bit more thunder. Have not seen
anything in the way of strong storms yet, but cannot rule out
some taller storms with gusty winds. Instability should be
limited again tomorrow with only isolated to scattered garden
variety thunderstorms possible.
Precipitable water remains high today -- 2"+. Any shower and
storm will be capable of heavy rainfall. A flash flood watch
continues across the northern half of the forecast area into
tonight. While not notably low, lower precipitable water values
are expected tomorrow, in the 1.5" range. Do not plan to extend
watch into tomorrow at this point, giving the next shift a
chance to see how showers and storms change ground saturation
levels today.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 210 PM Friday...
Zonal flow and the active pattern across the region will
diminish through the long term with upper level ridging building
to the southwest. Expect column drying to some extent as the
heights increase and high pressure increases over the Great
Lakes. Until then, the chances for showers and storms,
especially Saturday night through Sunday night, remains in play.
Expect the PWATs to come down just a bit, but still running at
very summer like values around 1.5 inches.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 210 PM Friday...
Upper ridging in control through mid week, with temperatures
increasing slightly during this time. Upper level wave/cold
front brings the next rain chances in for later on Wednesday
through Thursday as stout ridging rebuilds over the Mississippi
Valley. This may end up as a precursor to some very hot weather
beyond the extended time frame.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 730 PM Friday...
Scattered showers and thunderstorms, with brief MVFR/IFR
conditions continuing across the region. Bulk of convection will
die down after 03Z, however, isold showers and storms will
continue to be a possibility in the overnight hours. Expecting
another night with widespread MVFR stratus, and local IFR fog.
Showers and thunderstorms will ramp up again after 18Z Saturday,
although at this point, coverage is not expected to be as great
as today.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and level of restrictions may vary
in showers and thunderstorms through the period. Fog formation
tonight is uncertain.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H M H H H H H M M M L
BKW CONSISTENCY H M M H H H H H H H M M
EKN CONSISTENCY H L M M M M M M L L L L
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 00Z SUNDAY...
Brief IFR conditions expected in afternoon thunderstorms
through the weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 2 AM EDT Saturday for WVZ007>011-
014>020-027>032-039-040-519>526.
OH...Flash Flood Watch until 2 AM EDT Saturday for OHZ066-067-075-
076-083>086.
KY...None.
VA...None.
&&
SYNOPSIS...MZ/26
NEAR TERM...MZ/sl
SHORT TERM...26
LONG TERM...26
AVIATION...SLHazardous weather outlook, Jun 22, 5:27 AM EDT, 14 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 527 AM EDT Fri Jun 22 2018 OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-039-040- 519>526-230930- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 527 AM EDT Fri Jun 22 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033-034- 515>518-230930- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Mingo-Logan-Boone-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- 527 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. If thunderstorms move over the same area repeatedly Friday, flash flooding could result. In addition, a few thunderstorms could produce damaging wind gusts and/or large hail this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 22, 5:57 PM EDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Charleston WV 557 PM EDT FRI JUN 22 2018 OHZ075-084-085-222230- Athens-Meigs-Vinton- 557 PM EDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS... SOUTHWESTERN ATHENS AND SOUTHEASTERN VINTON COUNTIES... At 556 PM EDT, a strong thunderstorm was located 7 miles east of Mcarthur, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Athens, Mcarthur, Albany, Chauncey, Zaleski, Radcliffe, Stroud Run State Park, Carpenter and The Plains. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. A Flash Flood Watch remains in effect. Heavy downpours could cause rapid rises in water. If rising water is observed, move to higher ground. Do not drive into areas covered by water. LAT...LON 3922 8192 3909 8240 3925 8250 3946 8208 TIME...MOT...LOC 2156Z 244DEG 26KT 3922 8235 12
Special weather statement, Jun 22, 6:14 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
614 PM EDT FRI JUN 22 2018
OHZ075-085>087-WVZ007-222245-
Athens-Meigs-Gallia-Lawrence-Mason-
614 PM EDT FRI JUN 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MEIGS...
GALLIA...SOUTHEASTERN ATHENS...NORTH CENTRAL LAWRENCE AND
NORTHWESTERN MASON COUNTIES...
At 613 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Albany to 9 miles
northeast of Lake Vesuvius. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Coolville, Rutland,
Mason, Tuppers Plains, Waterloo, Middleport, Chester, Syracuse,
Hartford City, Henderson, Vinton, Cheshire, Adamsville, Lakin,
Dyesville and Darwin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3885 8250 3885 8245 3893 8245 3903 8237
3903 8232 3912 8231 3927 8175 3873 8222
3866 8264
TIME...MOT...LOC 2213Z 249DEG 27KT 3913 8223 3873 8254
12Special weather statement, Jun 22, 6:20 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
620 PM EDT FRI JUN 22 2018
WVZ005-013-024>026-222245-
Boone-Lincoln-Logan-Wayne-Mingo-
620 PM EDT FRI JUN 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MINGO...LINCOLN...
SOUTHEASTERN WAYNE...LOGAN AND WESTERN BOONE COUNTIES...
At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kiahsville to Coleman. Movement was
east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Williamson, Madison, Logan, Chapmanville, Man, Delbarton, Ranger,
Gilbert Creek, Mount Gay-Shamrock, Harts, Gill, Mallory, Hinch,
Julian, Spurlockville, Chief Logan State, Holden,
Amherstdale-Robinette, Red Jacket and Chattaroy.
This includes Route 119 between mile markers 1 and 62, and near mile
marker 64.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3755 8197 3755 8204 3753 8205 3756 8208
3755 8213 3759 8213 3762 8218 3765 8218
3763 8221 3766 8224 3768 8230 3779 8235
3809 8242 3830 8185 3776 8174 3775 8176
3770 8172 3767 8180 3757 8184 3751 8193
TIME...MOT...LOC 2220Z 253DEG 34KT 3805 8231 3746 8219
12Special weather statement, Jun 22, 6:44 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Charleston WV 644 PM EDT FRI JUN 22 2018 OHZ085-086-WVZ007-222315- Meigs-Gallia-Mason- 644 PM EDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS...NORTHEASTERN GALLIA AND NORTHWESTERN MASON COUNTIES... At 643 PM EDT, a strong thunderstorm was located near Rutland, moving east at 15 mph. Wind gusts up to 50 mph are possible with this storm. With saturated grounds, trees could fall. Locations impacted include... Pomeroy, Rutland, New Haven, Mason, Middleport, Syracuse, Hartford City, Cheshire, Lakin, Salem Center, Dexter, Letart and Kyger. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Flash Flood Watch remains in effect. Heavy downpours could cause rapid rises in water. If rising water is observed, move to higher ground. Do not drive into areas covered by water. LAT...LON 3890 8229 3909 8229 3914 8194 3887 8193 TIME...MOT...LOC 2243Z 262DEG 13KT 3900 8219 12
Special weather statement, Jun 22, 7:09 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
709 PM EDT FRI JUN 22 2018
WVZ028-030-039-222330-
Upshur-Lewis-Braxton-
709 PM EDT FRI JUN 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LEWIS...
NORTHEASTERN BRAXTON AND NORTHWESTERN UPSHUR COUNTIES...
At 706 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Weston to Sutton. Movement was east
at 15 mph.
Winds in excess of 40 mph are possible with these storms. With
saturated grounds, trees could fall.
Locations impacted include...
Buckhannon, Weston, Sutton, Stonewall Jackson, Flatwoods, Lorentz,
Sand Run, Heaters, Walkersville, Ireland, Hodgesville, Horner and
Falls Mills.
This includes Interstate 79 between mile markers 60 and 75, and
between mile markers 85 and 104.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
These storms have also shown weak rotation, so they may intensify,
Be certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3873 8042 3873 8046 3864 8052 3864 8077
3909 8048 3911 8033 3910 8025 3911 8024
3909 8017
TIME...MOT...LOC 2306Z 254DEG 11KT 3905 8043 3865 8070
12Special weather statement, Jun 22, 7:13 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT FRI JUN 22 2018
WVZ011-020-031-222345-
Doddridge-Harrison-Tyler-
713 PM EDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EAST CENTRAL TYLER
AND NORTHWESTERN HARRISON COUNTIES...
At 712 PM EDT, a strong thunderstorm was located near West Union, or
19 miles southeast of Middlebourne, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm. With saturated
grounds, trees could fall.
Locations impacted include...
Salem, West Union, New Milton, Wallace, Smithburg, Lima, Blandville,
Center Point, Sedalia, Avon and Canton.
This includes Route 50 in West Virginia between mile markers 51 and
67.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
3944 8060 3945 8058 3943 8058 3944 8056
3943 8054 3944 8051 3946 8051 3947 8049
3945 8041 3915 8063 3923 8084 3950 8074
TIME...MOT...LOC 2312Z 202DEG 21KT 3927 8070
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:15 PM EDT | Areal Flood Warning | RLX | Jackson, Kanawha | 3 hr |
| Jun 22, 12:28 AM EDT | Areal Flood Warning | RLX | Ritchie | 6 hr |
| Jun 22, 8:11 AM EDT | Areal Flood Warning | RLX | Pleasants, Tyler | 6 hr |
| Jun 22, 1:46 PM EDT | Areal Flood Warning | RLX | Pleasants, Tyler | 6 hr |
| Jun 22, 2:08 PM EDT | Flash Flood Warning | RLX | Harrison | 3 hr |
| Jun 22, 2:15 PM EDT | Special Weather Statement | RLX | Barbour | 30 min |
| Jun 22, 2:29 PM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Randolph, Taylor and 1 more | 3 hr |
| Jun 22, 2:38 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jun 22, 3:21 PM EDT | Flash Flood Warning | RLX | Tyler | 3 hr |
| Jun 22, 5:02 PM EDT | Special Weather Statement | RLX | Roane | 28 min |
| Jun 22, 5:32 PM EDT | Special Weather Statement | RLX | Wayne | 28 min |
| Jun 22, 6:20 PM EDT | Special Weather Statement | RLX | Lincoln, Logan, Mingo | 25 min |
| Jun 22, 7:09 PM EDT | Special Weather Statement | RLX | Braxton, Lewis | 21 min |
| Jun 22, 7:13 PM EDT | Special Weather Statement | RLX | Doddridge | 32 min |
| Jun 22, 7:57 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Lewis | 6 hr |
| Jun 21, 10:47 PM EDT | Areal Flood Warning | RLX | Athens, Vinton | 15 hr |
| Jun 22, 8:02 AM EDT | Areal Flood Warning | RLX | Washington | 5 hr |
| Jun 22, 1:45 PM EDT | Areal Flood Warning | RLX | Athens | 24 hr |
| Jun 22, 4:14 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 22, 5:26 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 34 min |
| Jun 22, 5:57 PM EDT | Special Weather Statement | RLX | Athens, Vinton | 33 min |
| Jun 22, 6:14 PM EDT | Special Weather Statement | RLX | Gallia, Meigs | 31 min |
| Jun 22, 6:44 PM EDT | Special Weather Statement | RLX | Meigs | 31 min |
Nearby
Flash Flood Warnings in Ohio, 2018Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.